MAUDE Adverse Event Report: IBSA FARMACEUTICI ITALIA SRL GELSYN; HYALURONIC ACID

IBSA FARMACEUTICI ITALIA SRL GELSYN; HYALURONIC ACID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Swelling/ Edema (4577)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient was diagnosed with an infection after receiving a gelsyn injection.The patient had their fist injection on (b)(6) 2024.Two days post injection the patient experienced swelling without signs of infection at the injection site.A follow up with the physician was conducted by the paitent, the physician advised the patient to apply cold compress and if symptoms did not improve, seek urgent medical care.Three days post injection the patient went to the urgent care where cultures were taken and tested positive for strep.The patient underwent three knee draining procedures and was treated with antibiotics.Patient was admitted to the hospital to undergo a washout procedure and additional antibiotic treatment.The patient was discharged from the hospital and reported as improving.
 
Additional Manufacturer Narrative
Correction: b4 corrected with initial date reported to the fda.

Brand Name
GELSYN
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
IBSA FARMACEUTICI ITALIA SRL
via martiri di cefalonia
lodi, 2-269 00
IT  2-26900
MDR Report Key19353052
Report Number3009595577-2024-00002
Device Sequence Number7299082
Product Code MOZ
UDI-Device Identifier08033638951057
UDI-Public(01)08033638951057(10)A10438(17)2025-11-21
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
Report Date (Section F) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model NumberN/A
Device Catalogue NumberGS3111
Device Lot NumberA10438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2024
Event Location Outpatient Treatment Facility
Date Report to Manufacturer04/30/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date11/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale